Alert archive / Alabama / Flash Flood Warnings in 2015
Flash Flood Warning 8, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Nov 18, 2015, 10:25 AM CST for Limestone County, Madison County, Alabama. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 18, 2015, 10:25 AM CST (16:25 UTC)
- Expired
- Nov 18, 2015, 1:30 PM CST
- In force
- 3 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Limestone County, AL, Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 50 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 18, 10:34 AM CST | FLASH FLOOD | 2 Nnw Madison, AL | THE INTERSECTION OF BALCH ROAD AND GILLESPIE ROAD WAS BARRICADED DUE TO HIGH WATER. |
| Nov 18, 10:34 AM CST | FLASH FLOOD | 2 Wnw Madison, AL | THE INTERSECTION OF BROWNS FERRY ROAD AND MOSE CHAPEL ROAD WAS BARRICADED. |
| Nov 18, 10:38 AM CST | FLASH FLOOD | 1 W Madison, AL | THE INTERSECTION OF BURGREEN ROAD AND HARDIMEN ROAD WAS CLOSED DUE TO HIGH WATER. |
| Nov 18, 10:38 AM CST | FLASH FLOOD | 2 Nne Madison, AL | CLIFF COVE BLVD AT HUGHES ROAD WAS BARRICADED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 704 m²/s²
- 0-3 km storm-relative helicity
- 818 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
862
WGUS54 KHUN 181625
FFWHUN
ALC083-089-181930-
/O.NEW.KHUN.FF.W.0008.151118T1625Z-151118T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1025 AM CST WED NOV 18 2015
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MADISON COUNTY IN NORTH CENTRAL ALABAMA...
EASTERN LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
* UNTIL 130 PM CST
* AT 1024 AM CST...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
HEAVY RAIN FALLING UP TO THREE INCHES OF RAIN HAS ALREADY FALLEN.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3497 8635 3461 8637 3454 8635 3450 8648
3457 8654 3460 8666 3463 8695 3499 8694
$$
KTW3 follow-up statements
012
WGUS74 KHUN 181643
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1043 AM CST WED NOV 18 2015
ALC083-089-181930-
/O.CON.KHUN.FF.W.0008.000000T0000Z-151118T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON AL-LIMESTONE AL-
1043 AM CST WED NOV 18 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CST FOR
MADISON AND EASTERN LIMESTONE COUNTIES...
AT 1039 AM CST...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THAT HEAVY RAIN HAS FALLEN AND WILL CONTINUE TO FALL OVER LIMESTONE
AND MADISON COUNTIES. TWO TO THREE INCHES OF RAINFALL HAS ALREADY
FALLEN WITH SWOLLEN CREEKS. ADDITIONALLY...FLASH FLOODING IS
OCCURRING ALONG INDIAN CREEK GREENWAY WITH THE CURRENT STAGE OF
INDIAN CREEK AT 8 FEET WHICH IS ABOVE THE FLOOD STAGE OF 7.5 FEET.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HUNTSVILLE...MADISON...ATHENS...MOORES MILL...REDSTONE ARSENAL...
MERIDIANVILLE...HAZEL GREEN...OWENS CROSS ROADS...ARDMORE AND GURLEY.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3497 8635 3461 8637 3454 8635 3450 8648
3457 8654 3460 8666 3463 8695 3499 8694
$$
KTW153
WGUS74 KHUN 181810
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1210 PM CST WED NOV 18 2015
ALC083-089-181930-
/O.CON.KHUN.FF.W.0008.000000T0000Z-151118T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON AL-LIMESTONE AL-
1210 PM CST WED NOV 18 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CST FOR
MADISON AND EASTERN LIMESTONE COUNTIES...
AT 1208 PM CST...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THAT HEAVY RAIN WAS CONTINUING TO FALL OVER THE AREA. FLASH
FLOODING IS EXPECTED TO CONTINUE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HUNTSVILLE...MADISON...ATHENS...MOORES MILL...REDSTONE ARSENAL...
MERIDIANVILLE...HAZEL GREEN...OWENS CROSS ROADS...ARDMORE AND GURLEY.
ADDITIONAL RAINFALL AMOUNTS OF HALF AN INCH TO AN INCH ARE POSSIBLE
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3497 8635 3461 8637 3454 8635 3450 8648
3457 8654 3460 8666 3463 8695 3499 8694
$$
LN415
WGUS74 KHUN 181923
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
123 PM CST WED NOV 18 2015
ALC083-089-181930-
/O.EXP.KHUN.FF.W.0008.000000T0000Z-151118T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON AL-LIMESTONE AL-
123 PM CST WED NOV 18 2015
...THE FLASH FLOOD WARNING FOR MADISON AND EASTERN LIMESTONE COUNTIES
WILL EXPIRE AT 130 PM CST...
RAINFALL HAS ENDED AND NO ADDITIONAL FLOODING IS EXPECTED. FLOOD
WATERS AROUND INDIAN CREEK WILL BE SLOW TO RECEDE THROUGH THE EARLY
AFTERNOON HOURS. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES.
LAT...LON 3497 8635 3461 8637 3454 8635 3450 8648
3457 8654 3460 8666 3463 8695 3499 8694
$$
KTWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Nov 18, 5:41 AM CST, 4 hours 44 minutes earlier.
Area forecast discussion, Nov 18, 5:41 AM CST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 541 AM CST WED NOV 18 2015 .UPDATE... FOR 12Z TAFS && .DISCUSSION... /ISSUED 308 AM CST WED NOV 18 2015/ A STRONG 5H CLOSED LOW IS NOW OVER ERN KS WHILE A SFC LOW IS OVER IOWA. FROM THE SFC LOW A CDFNT EXTENDED THRU MO AND INTO CENTRAL MS WITH A WARM FRONT ACROSS WRN TN AND THRU ERN AL. OTHERWISE VERY WINDY CONDITIONS WERE ACROSS THE TN VALLEY WITH SUSTAINED WINDS ARND 20 WITH GUSTS 35 TO 40...ESPECIALLY IN HIGHER ELEVATIONS. AFTER COORDINATING WITH SURROUNDING OFFICES WILL EXTEND THE WIND ADVISORY THRU 9 AM FOR ALL OF THE TN VALLEY. AT 3 AM THE BAND OF HEAVY RAIN AND A FEW TSRA WERE ENTERING NW AL. SOUNDINGS WERE SHOWING NO CAPES BUT HIGH SHEAR VALUES. THUS NOT EXPECTING WIDESPREAD SVR WX TODAY BUT A FEW STORMS MAY PRODUCE WIND GUSTS ARND 50 MPH AND HEAVY RAIN WITH LOCALIZED FLOODING...ESPECIALLY THIS MRNG. BY THE AFTN SHEAR VALUES WILL DROP AS DOES THE CHC OF SHRA. SFC WINDS WILL ALSO DIMINISH AS WELL. THE CDFNT SHOULD BE OUT OF THE TN VALLEY ARND 00Z. WILL KEEP A SLIGHT POP FOR SHRA OVER NW AL FROM 00Z TO 03Z IN CASE THE CDFNT WOULD SLOW DOWN A LITTLE. AFTER MIDNIGHT GFS SHOWS A SECONDARY/DRY CDFNT APPROACHING THE CWA WHICH MAY INCREASE CLOUD COVER...THUS TOOK OUT MENTION OF FOG FOR NOW. THURSDAY/FRIDAY...A LARGE SFC HIGH WILL BUILD ACROSS THE REGION WITH DRY CONDITIONS. TEMPS WILL WARM A LITTLE WITH AFTN HIGHS IN THE MID 60S AND MRNG LOWS ARND 40. SATURDAY...ANOTHER CDFNT WILL MOVE ACROSS THE AREA BY SATURDAY EVENING. THE BLENDED MODELS SHOW A SLIGHT CHC OF SHRA ESPECIALLY OVER OUR TN ZONES DURING THE MRNG/AFTN HOURS. SUNDAY THRU TUESDAY...COLDER TEMPS AND DRY CONDITIONS WILL BE BEHIND THE PREVIOUSLY MENTION CDFNT ON SATURDAY. A HARD FREEZE (TEMPS IN THE MID 20S) LOOKS POSSIBLE SUNDAY AND MONDAY MORNINGS. AFTN HIGHS WILL BE IN THE 50S. 007 && .AVIATION... FOR 12Z TAFS...AREA OF +SHRA IS BEGINNING TO SPREAD EWD ACROSS NW AL THIS EARLY WED MORNING...WITH CIGS LOWERING CLOSE TO 1K FT IN SOME OF THE HEAVIER PRECIP. THERE ARE A FEW EMBEDDED LIGHTNING STRIKES WITHIN THE +SHRA...BUT THEY LOOK TO BE VERY SPARSE ATTM. SFC WINDS ALSO REMAIN OUT OF THE SE NEAR 15-20KT WITH GUSTS AROUND 30KT...ALTHOUGH THESE WINDS SHOULD BEGIN TO DIMINISH LATER THIS MORNING AS THE COLD FRONT BEGINS TO MOVE EWD ACROSS THE AREA. AREA OF +SHRA WILL ALSO TRANSLATE EWD ACROSS THE REMAINDER OF THE AREA INTO THE DAYTIME PERIOD...WITH CIGS/VIS LOWERING CLOSE TO IFR RANGE IN SOME OF THE HEAVIER ACTIVITY. OVERALL CONDS WILL BEGIN TO IMPROVE LATE THIS AFTERNOON/EVENING...AS CLOUD BASES BEGIN TO DIMINISH/LIFT AND SFC FLOW BECOMES MORE LIGHT/VAR. 09 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...WIND ADVISORY UNTIL 9 AM CST THIS MORNING FOR ALZ001>010-016. TN...WIND ADVISORY UNTIL 9 AM CST THIS MORNING FOR TNZ076-096-097. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Nov 18, 3:28 AM CST, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 328 AM CST WED NOV 18 2015 ALZ001>010-016-TNZ076-096-097-182000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 328 AM CST WED NOV 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ALABAMA... NORTHEAST ALABAMA...NORTHWEST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... STRONG GUSTY WINDS WILL BEGIN TO DIMINISH LATE WEDNESDAY MORNING. HOWEVER THE THREAT OF HEAVY RAIN AND A FEW THUNDERSTORMS WILL CONTINUE INTO THE AFTERNOON BEFORE TAPERING OFF. THE STRONG WINDS AND A WET GROUND MAY RESULT IN A FEW TREES BEING BLOWN DOWN EARLY WEDNESDAY MORNING. TOTAL RAINFALL FROM THIS SYSTEM WILL BE AROUND TWO INCHES WITH LOCALLY HIGHER AMOUNTS LIKELY .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Nov 18, 9:40 AM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
940 AM CST WED NOV 18 2015
ALZ006>008-016-181630-
CULLMAN AL-MARSHALL AL-MORGAN AL-MADISON AL-
940 AM CST WED NOV 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CULLMAN...NORTHWESTERN
MARSHALL...SOUTHEASTERN MORGAN AND WESTERN MADISON COUNTIES UNTIL
1030 AM CST...
AT 940 AM CST...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF FALKVILLE
TO NEAR CULLMAN TO BLOUNT SPRINGS...AND MOVING NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...CULLMAN...ARAB...MOORES MILL...REDSTONE ARSENAL...
HANCEVILLE...OWENS CROSS ROADS...HOLLY POND...MORGAN CITY AND ALABAMA
A AND M UNIVERSITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3412 8679 3438 8684 3493 8647 3459 8640
3424 8644 3426 8644 3425 8652 3412 8660
3408 8670 3405 8668 3406 8671 3403 8670
3395 8680
TIME...MOT...LOC 1540Z 214DEG 45KT 3436 8680 3415 8675 3395 8678
KTWLocal storm report, Nov 18, 9:46 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
946 AM CST WED NOV 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 AM NON-TSTM WND GST 4 WNW TRIANA 34.61N 86.79W
11/18/2015 M41 MPH MADISON AL ASOS
&&
KULALocal storm report, Nov 18, 9:58 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
958 AM CST WED NOV 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM NON-TSTM WND DMG 3 SE SEWANEE 35.17N 85.89W
11/18/2015 FRANKLIN TN LAW ENFORCEMENT
8 INCH TREE LIMB DOWN AND BLOCKING EVA ROAD IN SEWANEE.
SEVERAL LIMBS DOWN THIS MORNING.
&&
KULALocal storm report, Nov 18, 10:00 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1000 AM CST WED NOV 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM NON-TSTM WND GST 3 ESE WINCHESTER 35.18N 86.07W
11/18/2015 E44 MPH FRANKLIN TN AWOS
&&
KULALocal storm report, Nov 18, 10:14 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1014 AM CST WED NOV 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM NON-TSTM WND DMG 3 NE WINCHESTER 35.22N 86.08W
11/18/2015 FRANKLIN TN LAW ENFORCEMENT
TREE DOWN AT 956 SHELLY ROAD IN DECHERD.
&&
KULALocal storm report, Nov 18, 10:24 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1024 AM CST WED NOV 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM FLASH FLOOD 3 W MADISON 34.70N 86.80W
11/18/2015 LIMESTONE AL LAW ENFORCEMENT
BURGREEN AT HARDIMAN ROAD IS CLOSED DUE TO FLASH FLOODING
ALONG RUSSELL BRANCH.
&&
KULAThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 5:11 AM CST | Special Weather Statement | HUN | Colbert, Franklin | 34 min |
| Nov 18, 5:41 AM CST | Special Weather Statement | HUN | Lawrence | 34 min |
| Nov 18, 8:17 AM CST | Special Weather Statement | HUN | Madison | 43 min |
| Nov 18, 9:16 AM CST | Special Weather Statement | HUN | Cullman | 44 min |
| Nov 18, 9:40 AM CST | Special Weather Statement | HUN | Madison | 50 min |
| Nov 18, 10:28 AM CST | Special Weather Statement | HUN | Jackson | 47 min |
| Nov 18, 11:07 AM CST | Special Weather Statement | HUN | Jackson, Marshall | 38 min |
| Nov 18, 11:36 AM CST | Special Weather Statement | HUN | DeKalb, Jackson | 54 min |
| Nov 18, 11:49 AM CST | Severe Thunderstorm Warning | HUN | DeKalb | 26 min |
Nearby
Flash Flood Warnings in Alabama, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.